Discussions By Condition: Medical Stories

Liver problems

Posted In: Medical Stories 3 Replies
  • Posted By: Ruth D. Barth
  • February 24, 2007
  • 11:09 PM

I have had liver problems since having hepatitis in my twenties. I am a senior citizen. I have never been able to take the statin drugs because they make my condition worse (nausea, etc.) I have been diagnosed with "fatty liver." Just two months ago since my cholesterol was not good my doctor told me to try a drug named Zetia claiming it works differently. After being on it about six weeks I began to get quite nauseous after eating. I have been successful in losing about 15 pounds on weight watchers and have gotten my blood pressure down a lot. I quit taking Zetia but since have had nausea problems and my blood pressure went up again! I was told this could not be from Zetia. The ads for Zetia said that you should not take this with liver problems but both my doctor and a liver specialist said it was okay. Has anyone ever experienced any bad effects from Zetia if they had liver problems in the past? After I tried the statins I was nauseous for awhile and then settled down. I'm hoping this will happen again.

Reply Flag this Discussion

3 Replies:

  • I firmly believe my problem began when prescribed Zetia for high cholesterol. After about 5-6 days, I awoke with a terrible pain across my chest and stomach. I remarked to my husband that I felt like I wouldn't make it through the day but after resting and vowing to never take Zetia again, it subsided. Ever since, I've had pain in liver area, sometimes radiating across upper abdomen into left side and wrapping around my back. CAT scan showed enlarged liver. Problems persisted and after about a year, I had gall bladder removed at doctor's recommendation. It did little to relieve symptoms and lately original symptoms have recurred with pain in same areas. Latest CAT shows nothing but something is definitely amiss. Seems that Zetia had some kind of adverse effect on your liver also. Good luck and pursue an opinion and diagnosis. K
    Anonymous 42,789 Replies Flag this Response
  • OK - first we need to know if you want to make your liver healthier because drugs only cover or try to cover symptoms ? There are things that can increase your livers health quite a bit.
    Anonymous 42,789 Replies Flag this Response
  • :( Liver Problems; do "I" know about liver problems. The way i damaged mine was using alcohol to excess. This is what I did, after seeing a doctor for an unrelated problem, he asked me if i used alcohol. He went on to say that in a country far away, India in this case, the people used quite a bit of turmeric. Turmeric is used in curry powder, it gives it color and that's not all it gives you. The turmeric, sometimes spelled tumeric is an herb as well as a flavor enhancer. After taking 1/4 teaspoon in a glass of juice each day; for a period of 2 mo. I could see and feel a visable change. This is my suggestion: that you follow this prescription to a tee' and then "realize" the results. As with anyother advice I would have to add to this; 1st. see a qualified health professional before taking "any" new idea's into consideration. 2nd. After getting the go ahead and i'm pretty sure that you will get it; use the prescription to a tee as I have stated and I Promise you will become a "new" person! Good Luck! and I would like very much to see you back to share your "good" news with us all!:)
    hogndog 426 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?